I've been taking Women One a Day with breakfast for a week now. I felt lightheaded yesterday and nauseous today 20 minutes after taking the pill. This is a little nasty, but I could taste the pill from burping when I almost threw up today. My mom had the same reaction when she took the pills, so she gave them to me. Is it possible I'm allergic or something? =(
Reason: locked to prevent unnecessary zombie spam bumps
Iron could be the cause. Multi vitamins with iron make me sick to my stomach.
Thanks, rainbow! I guess I have to give these pills to someone else.
Did you take them with food? I can't take any vitamins without food or I get nauseous as well. I usually take them with a big meal or right before sleep so I don't experience the symptoms.
I used to take women's one-a-days and they made me sick too, regardless of taking them with or without food. I switched to Centrum and they don't affect my stomach at all.
I have a hard time with all vitamins too. The slow release enteric coated ones can help if you haven't tried them.... breaking up the regular ones and taking it in two sections spaced during the day can help too.
I take these as well, and I get the same nausea if I take them on an empty stomach. It seems particularly helpful to take it with a fattier food (I usually go for nuts, milk, or even just my fish oil, which I take in liquid form).
Another poster mentioned that the iron is to blame. I think that's probably true, though I initially balked at that idea because I am also on a prescription iron pill that, though stronger, causes me absolutely no stomach upset. Perhaps it has something to do with a lack of proper coating? I suppose the B vitamins could also cause the nausea, though.
Anyway, try eating something with a little fat first, and chances are you won't have any problems.
I agree with the Iron bit, that could be a cause. Although, I had that trouble as well with vitamins in the morning. I started taking them with dinner and that seemed to help... Don't know if it's because I generally eat a smaller breakfast than I do dinner...
Thanks to everyone for helping me out.
Ladyay, I think you are right. I had chunky peanut butter sandwich and egg for breakfast except yesterday and today. Maybe the fat does help coating my stomach. I'll try eating a bit more for breakfast tomorrow. Maybe I can keep taking the pills after all.
I had the same issue with these. Unfortunately, it didn't matter which or the amount of food. I came to the same conclusion as rainbow - too much iron.
Wow crazy, I was just about to post this exact topic and then the word Vitamin in your subject line caught my eye.
I am the same way but it's a recent development. I have been taking women's one a day now for ... six years, at least, without any problems. Then about four years ago a GNC employee suggested a different multi-vitamin (big green horse pills that smell like alfalfa) so I tried them and they made me sick to my stomach every single time I took them. With food, without food, with lots of water, with just enough water to swallow it, morning, noon, night ... didn't matter. It always made me sick.
So I took the pills back to GNC and went back to my women's one a day. No problems. Then, a few weeks ago, a different GNC employee suggested a Green Tea vitamin to aid weight loss, so I tried it and had the exact same reaction that I had had to the other ones.
I took the new ones back, went back to my women's one a days and ... lo and behold ... now they make me sick too! I'm irritated! If vitamins are supposed to be good for me why do they always make me nauseated?
I can only take a vitamin if I eat a large meal. If I have a tiny meal I will feel like puking half an hour later. =/ I take Women's one-a-day and Lysine (1000mg) daily... and both will turn my stomach unless I eat something large and/or filling (oatmeal works).
I had a large meal before taking the pill today. 3 large eggs whites, toast and soy milk. It worked! It didn't feel dizzy at all. Thanks everyone!
I had the same problem so solved it by taking them at bedtime. It has never been a problem at that time. Either the effect is different or I sleep through the naseausness!
I found the solution! For the last few days I've been waiting at least 30 minutes after a meal before taking my vitamin. Even when I take it with a meal I feel sick, probably because the food hasn't set in my stomach yet. This is probably also why eating it with dinner is okay, because you've had food in your system all day. I've actually been vomiting 10 mins after I take the vitamin like clockwork. I've been vomiting nearly every morning for the last few months & just discovered that when I forgot to take the vitamin, I feel fine! I've adjusted to taking it 30 mins after breakfast, and wa-la!
All multi-vitamin pills make me vomit no matter what I eat them with.
The only vitamins I can take are the gummy ones. Which is unfortunate because they don't have as many benefits as the pills.
Lots of vitamins are fat soluble, and must be taken with food.They are supposed to be eaten with the largest meal of the day for maximum absorption (and least tummy problems).
My wife has felt sick every time she had taken a multivitamin. It got really bad when she was pregnant with our second and third child to the point of not being able to take her prenatal vitamin. That was until I found the product listed in my profile. Check it out! You will not be disappointed that you did!